Pennsylvania, 2010Hail and Damaging Winds in Pennsylvania, September 22, 2010
September 22, 2010 · NWS PHI · 9 events in 4 counties and zones
A complex of showers and strong to locally severe thunderstorms preceding a cold frontal passage caused wind damage from the Poconos into the Philadelphia northern suburbs mainly during the first half of the evening on the 22nd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $300,000
- Events
- 9
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A complex of showers and strong to locally severe thunderstorms preceding a cold frontal passage caused wind damage from the Poconos into the Philadelphia northern suburbs mainly during the first half of the evening on the 22nd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Sep 22, 2:49 PM EST, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 22, 2:49 PM EST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
349 PM EDT WED SEP 22 2010
.SYNOPSIS...
A COLD FRONT WILL MOVE EASTWARD THROUGH THE AREA TONIGHT. THE FRONT
WILL LIKELY MOVE BACK NORTHWARD AS A WARM FRONT LATER THURSDAY INTO
THURSDAY EVENING...AND ANOTHER COLD FRONT IS FORECAST TO MOVE
THROUGH THE AREA FRIDAY NIGHT AND INTO SATURDAY BEFORE STALLING
IN THE CENTRAL MID ATLANTIC SUNDAY. HIGH PRESSURE WILL BUILD IN
LATER SATURDAY THROUGH MONDAY, BUT LOW PRESSURE MAINLY WEST OF OUR
AREA MAY AFFECT THE REGION TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR OUR ENTIRE AREA
THROUGH 11:00 PM THIS EVENING. ACTIVE WEATHER IS RAPIDLY
APPROACHING FROM THE WEST LATE THIS AFTERNOON...WITH A SURFACE
COLD FRONT AND UPPER TROUGH SET TO MOVE THROUGH THE AREA EARLY
TONIGHT. SURFACE TEMPERATURES IN THE MID AND UPPER 80S THIS
AFTERNOON...AND EVEN NEAR 90 AT A COUPLE OF SPOTS... WERE CAUSING
MUCH MORE UNSTABLE CONDITIONS. LIFTED INDICES OF MINUS 2 TO MINUS
4 WERE NOTED ON MSAS DATA JUST TO OUR WEST. DEVELOPING LINES OF
CUMULUS OVER CENTRAL PENNSYLVANIA AND DOWN ALONG THE APPALACHIANS
WILL SPAWN THUNDERSTORM ACTIVITY...WHICH WILL MOVE INTO OUR AREA
LATE THIS AFTERNOON AND THIS EVENING. SHORT LINES OR CLUSTERS OF
THUNDERSTORMS MAY GENERATE STRONG TO LOCALLY SEVERE STORMS...WITH
DAMAGING WINDS THE MORE LIKELY ISSUE AS OPPOSED TO LARGE HAIL.
STORMS WERE MOVING FASTER WEST OF OUR NORTHERN ZONES WHERE UPPER
WINDS WERE A BIT STRONGER...BUT SOUTHERN AREAS WERE MORE UNSTABLE
AND MAY ALSO GENERATE STRONG TO LOCALLY SEVERE THUNDERSTORM WINDS.
A SUPERCELL CANNOT BE RULED OUT...ALTHOUGH THIS DOES SEEM TO BE A
MUCH DIFFERENT SCENARIO THAN LAST THURSDAY...WHICH WAS WARM-
FRONTALLY RELATED. WE NOTE THAT HELICITY OVER OUR SOUTHERN AREAS
IS RATHER HIGH...MAYBE JUST SOMETHING TO KEEP AN EYE ON. ENHANCED
WORDING WILL CONTINUE LATE THIS AFTERNOON AND THIS EVENING FOR
GUSTY WINDS AND SMALL HAIL.
AFTER THE DIURNAL EFFECTS RELEASE AND THE FRONT AND UPPER TROUGH MOVE
THROUGH EARLY TONIGHT...SHOWERS AND THUNDERSTORMS SHOULD TAPER OFF.
SOME DRIER AIR MAY BEGIN TO MOVE IN...BUT EVEN SO LOW LEVEL MOISTURE
MAY REMAIN HIGH...AND GFS MOS DOES GENERATE SOME LOW CLOUDS AND FOG
FOR A FEW OF THE MORE RURAL SITES. FOR NOW PATCHY FOG WAS ADDED FOR
OUR NORTHWESTERN ZONES...THIS MAY NEED TO BE EXTENDED ELSEWHERE AS
THE SITUATION DEVELOPS OVERNIGHT.
MOS TEMPERATURES WERE CLOSE AND WERE USED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
THE FRONT APPEARS TO SETTLE JUST SOUTH OF OUR AREA THURSDAY...BUT
WILL FAIRLY RAPIDLY RETURN NORTHWARD AS A WARM FRONT LATER THURSDAY
AND EARLY THURSDAY NIGHT. WITH THE FRONTAL FORCING AND TERRAIN
EFFECTS A SLIGHT CHANCE OF SHOWERS WAS KEPT FOR THE NORTHERN ZONES
LATER THURSDAY AFTERNOON AND EARLY THURSDAY NIGHT.
OTHERWISE AN ACTIVE UPPER FLOW WILL LEAD TO ANOTHER FRONT APPEARING
ON THE SCENE LATER FRIDAY AND FRIDAY NIGHT...POSSIBLY DITHERING INTO
SATURDAY IF THE SLOWER SOLUTIONS TURN OUT TO BE MORE CORRECT...WHICH
THE MODELS SEEM TO AGREE UPON. SO...A SLIGHT CHANCE OF A SHOWER OR
THUNDERSTORM FOR FRIDAY NIGHT WAS KEPT FOR THE EASTERN ZONES SATURDAY.
FRIDAY WILL BE THE HOTTEST DAY IN THE SHORT TERM...AS A PRE-FRONTAL
FLOW AND EXPECTED ABUNDANT SUNSHINE WILL CAUSE TEMPERATURES TO HEAT
UP. THE WARMER NAM MOS...WHICH ACTUALLY SHOWED MORE OF A DIURNAL
RANGE...WAS PREFERRED FOR NOW AND ESPECIALLY FOR FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
THE SYNOPTIC SETUP GENERALLY IS COMPRISED OF ENERGY DROPPING DOWN
ACROSS THE PLAINS WITH RIDGING ACROSS THE INTERMOUNTAIN WEST. THIS
DEVELOPING TROUGH MAY TEND TO BECOME A LARGE CLOSED/CUTOFF LOW AS
THE FLOW BECOMES SEPARATED. IT APPEARS THAT THIS SETUP HINGES ON HOW
MUCH ENERGY DIVES OUT OF SOUTHWESTERN AND CENTRAL CANADA AND THROUGH
THE UPPER MIDWEST TO CUT OFF FROM THE WESTERLIES BY SUNDAY. ALSO,
WHETHER OR NOT SHORT WAVE ENERGY NEARING THE GREAT LAKES ON MONDAY
AND TUESDAY WILL BE STRONG ENOUGH TO PULL THE SYSTEM MORE
NORTHEASTWARD. DESPITE THE MODEL GUIDANCE COMING INTO BETTER
AGREEMENT WITH THE LARGER PICTURE, THERE IS STILL QUITE A BIT OF
SPREAD REGARDING THE DETAILS. IF THE CLOSED LOW CAN REMAIN FAR
ENOUGH SOUTHWEST, ENOUGH RIDGING COULD DEVELOP NEAR THE EAST COAST.
HOWEVER, THE OVERALL ADVERTISED PICTURE APPEARS TO BE SHAPING UP TO
BE AN OVERRUNNING TYPE ONE WITH A MOISTURE SURGE SO SOME CAUTION IS
ACKNOWLEDGED. HPC LEANED TOWARD THE ECMWF AND ITS ENSEMBLE MEAN AS
THESE HAVE SHOWN THE BEST CONTINUITY DURING THE LAST FEW DAYS. WE
INITIALIZED THE DATABASE WITH HPC GUIDANCE BUT DID MAKE SOME
ADJUSTMENTS BASED ON ADDITIONAL COLLABORATION.
BASED ON THE ABOVE, A FRONTAL BOUNDARY SHOULD BE SETTLING SOUTHEAST
OF THE AREA EARLY SATURDAY EVENING AS A WEAK SURFACE LOW TRACKS
ALONG IT. AN EXPANSIVE SURFACE HIGH THEN BUILDS ACROSS THE GREAT
LAKES TO THE NORTHEAST, PUSHING THE AFOREMENTIONED FRONT FARTHER TO
OUR SOUTH. AS A CLOSED LOW STRENGTHENS ACROSS THE CENTRAL AND
SOUTHERN PLAINS SUNDAY AND MONDAY, A SURFACE LOW SHOULD DEVELOP
ACROSS THE GULF COAST STATES WITH A POSSIBLE INVERTED TROUGH UP
THROUGH THE OHIO VALLEY WHERE A WEAKNESS IN THE SURFACE HIGH MAY
DEVELOP. THIS SURFACE HIGH SLIDES OFF THE NEW ENGLAND COAST DURING
MONDAY. THERE APPEARS TO BE A DECENT AMOUNT OF MOISTURE AND WARM AIR
ADVECTION ALOFT ON THE EAST SIDE OF THE CLOSED LOW, AIMED AT THE MID
ATLANTIC REGION. A SURFACE LOW IS FORECAST TO LIFT INTO THE EASTERN
GREAT LAKES MONDAY NIGHT AND TUESDAY WITH A WARM FRONT TRYING TO
LIFT INTO OUR AREA. THERE COULD BE SOME COOL AIR DAMMING AS THE MAIN
SURFACE LOW OCCLUDES TO OUR WEST, THEREFORE PERHAPS AN OVERRUNNING
SCENARIO MONDAY AND MONDAY NIGHT. GIVEN THE UNCERTAINTY, WE WILL
CARRY SHOWER CHCS INSTEAD OF RAIN. THE COLD FRONT SHOULD EASE OFF
THE COAST WEDNESDAY, ALTHOUGH THIS COULD BE SLOWER DEPENDING ON THE
EASTWARD MOVEMENT OF THE CLOSED LOW. AS A RESULT, MONDAY THROUGH
WEDNESDAY LOOK TO BE POTENTIALLY UNSETTLED. WE PAINTED IN SLIGHT CHC
POPS TO START THEN RAMPED UP TO CHC POPS MONDAY NIGHT ONWARD. IT WAS
DECIDED TO HOLD OFF ON ANY THUNDER INCLUSION GIVEN UNCERTAINTY WITH
ANY INSTABILITY. TEMPERATURES WERE MAINLY HPC GUIDANCE, BUT DID MAKE
SOME TWEAKS ESPECIALLY ALONG THE COAST.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE 18Z TAF PACKAGE FOLLOWED THE CURRENT THINKING OF BEST CONVECTIVE
CHANCES AT KRDG AND KABE WITH LESS CONFIDENCE AND LESS OVERALL
COVERAGE FOR THE TERMINALS FARTHER TO THE SOUTHEAST.
MODELS CORRECTLY FORECASTED CONVECTION TO FIRE ALONG A DEVELOPING
TROF IN CENTRAL PA AND MD. THIS IN ADDITION TO THE ONGOING
CONVECTION OVER NWRN PA AND WRN NY. THE BEST FORCING FOR ORGANIZED
THUNDERSTORMS REMAINS TO THE NORTHWEST. GIVEN WHERE THE CURRENT
CONVECTION IS OCCURRING, THIS IS THE TIMING OF OUR MVFR CONDITION
TEMPO GROUPS FOR TSRAS AT BOTH KABE AND KRDG.
FARTHER TO THE SOUTHEAST THERE IS LESS CONFIDENCE OF THE
CONVECTION MAKING IT INTO THE KPHL METRO AREA BEFORE DISSIPATING AND
WHETHER OR NOT SCATTERED CONVECTION ALONG THE LEE SIDE WOULD HAVE AN
IMPACT ON SPECIFIC TERMINALS. FOR THIS REASON ONLY CB CLOUD GROUPS
WERE CARRIED FROM THE KPHL TERMINAL AREA SEWD TO THE KACY AND KMIV.
IF WE ARE WRONG THE FRONT END START TIME IN THE CB GROUP IS THE MOST
LIKELY TIME OF TSRA ACTIVITY.
WINDS WILL BE SOUTHWEST INTO EARLY THIS EVENING. WINDS ALOFT ARE
FORECAST TO DECREASE A BIT IN THE SECOND HALF OF THE AFTERNOON, SO
THE GREATEST GUSTINESS SHOULD OCCUR EARLIER. A SEA BREEZE FRONT
SHOULD HAVE A DIFFICULT TIME MAKING IT AWAY FROM THE COAST BECAUSE
OF THE SOUTHWEST WINDS ABOVE THE SURFACE.
THE COLD FRONT ITSELF IS EXPECTED TO LIMP THROUGH THE TERMINALS
TONIGHT. THE PRESSURE GRADIENT SHOULD BE LIGHT AND SOME FOG MAY
FORM TOWARD MORNING, ESPECIALLY IN PLACES WHERE CONVECTION AND
PRECIPITATION OCCURS. THE AIR MASS ITSELF ABOVE THE AREA THURSDAY
MORNING WILL BE PRETTY DRY AND ONCE THE FOG BURNS OFF, OTHER THAN
POSSIBLY SOME CIRRUS, NO OTHER CLOUDS ARE EXPECTED TO FORM. WINDS
WILL BE RELATIVELY LIGHT AND ENVISION A SEA BREEZE FRONT WILL MAKE
A FARTHER INLAND PENETRATION THAN THIS AFTERNOON.
OUTLOOK...
THERE MAY BE SOME PATCHY FOG LATE THURSDAY NIGHT AND EARLY FRIDAY
MORNING...MOSTLY OUTSIDE OF THE METRO TERMINALS. THE SOUTHWEST
WIND COULD GUST TO 25 KNOTS FRIDAY AFTERNOON AHEAD OF A COLD
FRONT...BUT FOR NOW FRIDAY LOOKS DRY.
THERE ARE SOME TIMING ISSUES WITH THE FRONT FRIDAY NIGHT AND
SATURDAY MORNING. DURING THE TIMEFRAME THERE COULD BE A PERIOD OF
MVFR CONDITIONS IN SHOWERS AND (POSSIBLE THUNDER) WITH THE FRONT.
AFTER THE FRONT PASSES...VFR CONDITIONS ARE EXPECTED FOR THE
REMAINDER OF SATURDAY. OTHER THAN SOME EARLY MORNING FOG HIGH
PRESSURE BUILDING SOUTH FROM EASTERN CANADA SHOULD KEEP CONDITIONS
MAINLY VFR INTO SUNDAY AND MONDAY. AT THE END OF THE OUTLOOK
PERIOD THERE IS A FAIRLY LARGE MODEL TIMING DIFFERENCE AS TO WHEN
THE NEXT SYNOPTIC SCALE SYSTEM THAT WILL HAVE IFR CONDITIONS
AFFECTS US.
&&
.MARINE...
THE SOUTHWEST GRADIENT WILL CONTINUE TO SLACKEN THIS EVENING AS THE
COLD FRONT APPROACHES. THE FRONT SHOULD SLOW AND WEAKEN AS IT MOVES
EAST...SO WINDS AND SEAS SHOULD REMAIN BELOW SMALL CRAFT LEVELS
LATER TONIGHT THROUGH THURSDAY EVENING.
THE GRADIENT LOOKS TO INCREASE AGAIN FRIDAY AS THE SURFACE HIGH
MOVES FURTHER OFFSHORE AND A COLD FRONT STARTS A SLOW APPROACH FROM
THE WEST. THE BEST CHANCE OF SMALL CRAFT WINDS ACTUALLY LOOKS TO BE
LATE FRIDAY AFTERNOON INTO FRIDAY EVENING. THE FETCH WILL ALSO
SUPPORT AN INCREASE IN SEAS...BUT THE WAVEWATCH MODEL MAY BE TOO
HIGH AGAIN IN THE SOUTHWEST FLOW OVER THE OCEAN WATERS. FOR
NOW...WILL KEEP SEAS BELOW 5 FEET INTO FRIDAY AFTERNOON. THE
PERSISTENT FETCH COULD RESULT IN SMALL CRAFT SEAS BY FRIDAY NIGHT.
AS THE FRONT CROSSES THE WATERS SATURDAY MORNING...WINDS WILL SHIFT
AND SHOULD DROP BELOW SMALL CRAFT LEVELS. SEAS COULD TAKE A BIT
LONGER TO DROP OFF AS THE SWELL SLOWLY SUBSIDES. HIGH PRESSURE
BUILDING SOUTH FROM EASTERN CANADA COULD SET UP A NORTHEAST SWELL
SUNDAY...AND POSSIBLY BRING SEAS ON THE OCEAN BACK TO SMALL CRAFT
CRITERIA ON SUNDAY NIGHT INTO MONDAY. AT THE END OF THE CURRENT
DETERMINISTIC FORECAST PERIOD THERE IS A FAIRLY LARGE MODEL TIMING
DIFFERENCE AS TO WHEN THE NEXT SYNOPTIC SCALE SYSTEM THAT WILL
AFFECT THE AREA.
&&
.EQUIPMENT...
PROBLEMS CONTINUE WITH THE KDIX RADAR. A RETURN TO SERVICE IS
UNKNOWN AT THIS TIME.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.
&&
SYNOPSIS.../
NEAR TERM.../
SHORT TERM.../
LONG TERM...GORSE
AVIATION...GIGI
MARINE...GIGI
EQUIPMENT... / DRAG
Hazardous weather outlook, Sep 22, 2:54 PM EST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT WED SEP 22 2010
DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-232000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
354 PM EDT WED SEP 22 2010
...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR AS A COLD
FRONT MOVES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
DEZ004-NJZ014-024>026-232000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
354 PM EDT WED SEP 22 2010
...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL OCCUR AS A COLD
FRONT MOVES THROUGH THE REGION.
ALSO...THERE IS A MODERATE RISK OF RIP CURRENTS FOR THE REST OF
THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ450>455-232000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
354 PM EDT WED SEP 22 2010
...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS MAY OCCUR AS A
COLD FRONT MOVES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ430-431-232000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
354 PM EDT WED SEP 22 2010
...SEVERE THUNDERSTORM WATCH 683 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL OCCUR AS A
COLD FRONT MOVES THROUGH THE REGION.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 22, 2:18 PM EST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
318 PM EDT WED SEP 22 2010
NJZ001-007>010-012>015-017>020-022-025>027-PAZ054-055-060>062-
067>071-222030-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN...
FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...
TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...HAMMONTON...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...
WEST CHESTER...NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
318 PM EDT WED SEP 22 2010
...ISOLATED SEVERE THUNDERSTORMS WILL PROBABLY AFFECT PORTIONS OF
EASTERN PENNSYLVANIA AND PORTIONS OF THE NORTH TWO THIRDS OF NEW
JERSEY BETWEEN 5 PM AND 9 PM...
A LINE OF STRONG THUNDERSTORMS IS DEVELOPING IN WESTERN PENNSYLVANIA
THIS AFTERNOON AND IS MOVING EAST AT 40 TO 45 MILES AN HOUR.
ISOLATED SEVERE THUNDERSTORMS HAVE ALREADY OCCURRED IN NORTH
CENTRAL PENNSYLVANIA.
STRONG STORMS WILL BE MOVING INTO THE POCONOS BETWEEN 5 PM AND 6 PM
AND THEN ACROSS NORTHERN NEW JERSEY BETWEEN 630 PM AND 9 PM.
OTHER THUNDERSTORMS HAVE DEVELOPED DURING MID AFTERNOON WEST OF
HARRISBURG TO WEST OF WASHINGTON DC.
THUNDERSTORMS COULD MOVE INTO THE PHILADELPHIA ALLENTOWN TRENTON
REGION BETWEEN 6 PM AND 9 PM.
STORMS WILL BE MOVING RAPIDLY AND BRING BRIEF TORRENTS OF RAIN
ALONG WITH STRONG WEST OR NORTHWEST WIND GUSTS AND POSSIBLY HAIL.
PLEASE MONITOR YOUR FAVORITE MEDIA OUTLETS FOR UPDATED INFORMATION
LATER THIS AFTERNOON INCLUDING A PROBABLE SEVERE THUNDERSTORM WATCH.
DRAG
Special weather statement, Sep 22, 3:02 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT WED SEP 22 2010
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-222115-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
402 PM EDT WED SEP 22 2010
...A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR ALL OF
EASTERN PENNSYLVANIA NEW JERSEY AND DELAWARE AS WELL AS MUCH
OF MARYLANDS NORTHEASTERN SHORE ADJACENT TO THE STATE OF
DELAWARE...
THE EMPHASIS FOR ISOLATED TO SCATTERED SEVERE STORMS CONTINUES
ACROSS EASTERN PENNSYLVANIA AND NEW JERSEY MAINLY BETWEEN 530 PM
AND 930 PM.
A LINE OF STRONG THUNDERSTORMS DEVELOPING FROM NEAR WILLIAMSPORT
TO PITTSBURGH PENNSYLVANIA LATE THIS AFTERNOON IS MOVING EAST AT
40 MILES AN HOUR.
ISOLATED SEVERE THUNDERSTORMS HAVE ALREADY OCCURRED IN NORTH CENTRAL
PENNSYLVANIA.
STRONG STORMS WILL BE MOVING INTO THE POCONOS BETWEEN 530 PM AND 630
PM AND THEN ACROSS NORTHERN NEW JERSEY BETWEEN 630 PM AND 930 PM.
OTHER STRONG THUNDERSTORMS HAVE DEVELOPED SOUTHWEST OF HARRISBURG TO
NEAR WASHINGTON DC.
THUNDERSTORMS COULD MOVE INTO THE PHILADELPHIA, ALLENTOWN, TRENTON
REGION BETWEEN 630 PM AND 930 PM.
STORMS WILL BE MOVING RAPIDLY AND BRING BRIEF TORRENTS OF RAIN
ALONG WITH STRONG WEST OR NORTHWEST WIND GUSTS AND POSSIBLY HAIL.
PLEASE MONITOR YOUR FAVORITE MEDIA OUTLETS FOR UPDATED INFORMATION
LATE THIS AFTERNOON AND EVENING INCLUDING WARNINGS.
DRAG
Special weather statement, Sep 22, 3:23 PM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
423 PM EDT WED SEP 22 2010
MDZ008-PAZ067-222115-
CECIL MD-CHESTER PA-
423 PM EDT WED SEP 22 2010
...STRONG THUNDERSTORMS WILL AFFECT CECIL AND CHESTER COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES WEST OF
LANCASTER TO 40 MILES NORTHWEST OF BALTIMORE...MOVING EAST AT 35 MPH.
THE THUNDERSTORMS WILL BE NEAR HONEY BROOK AND ATGLEN AROUND 515 PM.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL PRODUCE SMALL HAIL ALONG THEIR PATH.
LAT...LON 3973 7622 3973 7615 3978 7607 3985 7603
3987 7601 3992 7601 3999 7599 4004 7595
4012 7594 4010 7565 3968 7619 3969 7623
FORECASTER:DRAGSpecial weather statement, Sep 22, 3:32 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
432 PM EDT WED SEP 22 2010
PAZ054-222130-
CARBON PA-
432 PM EDT WED SEP 22 2010
...STRONG THUNDERSTORMS WILL AFFECT CARBON COUNTY...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 43 MILES WEST OF
WILKES-BARRE TO 50 MILES WEST OF WILKES-BARRE TO 56 MILES WEST OF
WILKES-BARRE...MOVING EAST AT 45 MPH. THE THUNDERSTORMS WILL BE NEAR
TRESCKOW AND BEAVER MEADOWS AROUND 530 PM.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 4097 7584 4085 7589 4086 7596 4090 7600
4091 7600 4093 7597 4095 7588 4098 7586
4098 7584
FORECASTER: DRAGSpecial weather statement, Sep 22, 3:49 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
449 PM EDT WED SEP 22 2010
MDZ008-PAZ067-222145-
CECIL MD-CHESTER PA-
449 PM EDT WED SEP 22 2010
...STRONG THUNDERSTORMS SHOULD AFFECT CECIL AND CHESTER COUNTIES...
AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF
LANCASTER TO 29 MILES NORTH OF BALTIMORE...MOVING EAST AT 35 MPH. THE
THUNDERSTORMS WILL BE NEAR ROCK SPRINGS...ATGLEN AROUND 530 PM...
SOUTH COATESVILLE AND OXFORD AROUND 545 PM.
IF THESE STORMS MAINTAIN THEIR STRENGTH...WIND GUSTS TO 40 MPH AND
SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER
TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM
APPROACHES.
LAT...LON 3973 7615 3978 7607 3985 7603 3987 7601
3992 7601 4009 7594 4007 7550 3958 7596
3959 7613 3962 7616 3965 7617 3969 7623
3972 7624
FORECASTER: DRAGSpecial weather statement, Sep 22, 4:27 PM EST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT WED SEP 22 2010
MDZ008-PAZ067-222215-
CECIL MD-CHESTER PA-
527 PM EDT WED SEP 22 2010
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CECIL AND CHESTER
COUNTIES...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF LANCASTER...MOVING EAST AT
35 MPH. THE THUNDERSTORM WILL BE NEAR ROCK SPRINGS...RICHARDSMERE
AROUND 530 PM...CALVERT...RISING SUN AROUND 545 PM...ANDORA AND FAIR
HILL AROUND 600 PM.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO POND
ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.
WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3974 7613 3980 7606 3978 7579 3948 7579
3958 7612 3962 7616 3965 7617 3969 7623
3972 7624
FORECASTER: GORSEEvent by event
6 thunderstorm wind, 2 hail, 1 lightning. Local standard time, as filed.
Thunderstorm Wind, Carbon
- When
- September 22, 4:45 PM EST
- Where
- Carbon County, 2.07 mi S of Beaver Meadows to 0.52 mi W of Bowmanstown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.900, -75.900
A severe thunderstorm knocked down about a dozen trees across Carbon County.
Thunderstorm Wind, Northampton
- When
- September 22, 5:35 PM EST
- Where
- Northampton County, 0.54 mi S of Stier
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.892, -75.131
A severe thunderstorm knocked down several trees and wires in Upper Mount Bethel Township.
Thunderstorm Wind, Berks
- When
- September 22, 5:45 PM EST
- Where
- Berks County, 1.08 mi WSW of Krumsville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.573, -75.819
A severe thunderstorm knocked down a few trees in Greenwich Township.
Thunderstorm Wind, Berks
- When
- September 22, 5:50 PM EST
- Where
- Berks County, 0.7 mi NW of Barto
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- County Official
- Coordinates
- 40.387, -75.609
A severe thunderstorm knocked down trees in Washington Township.
Hail, Lehigh
- When
- September 22, 6:00 PM EST
- Where
- Lehigh County, Allentown
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -75.480
Penny size hail fell in Allentown.
Thunderstorm Wind, Lehigh
- When
- September 22, 6:00 PM EST
- Where
- Lehigh County, Allentown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.620, -75.480
A severe thunderstorm knocked down a couple of trees in and around Allentown. A Skywarn Spotter estimated wind gusts at 60 mph.
Thunderstorm Wind, Northampton
- When
- September 22, 6:15 PM EST to 6:20 PM EST
- Where
- Northampton County, 0.73 mi S of Copella to 0.73 mi SSW of Stockertown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.789, -75.330
A severe thunderstorm knocked down trees and wires in Bushkill Township and also in Tatamy.
Hail, Berks
- When
- September 22, 6:20 PM EST
- Where
- Berks County, Bernville
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 40.430, -76.120
Penny size hail fell in Bernville.
Lightning, Berks
- When
- September 22, 6:30 PM EST
- Where
- Berks County, 0.85 mi E of Amityville
- Crop damage
- $300,000
- Reported by
- Newspaper
- Coordinates
- 40.302, -75.714
A lightning strike sparked a large fire on a farm in Douglass Township. Lightning struck in the middle of bales of hay on the farm and quickly spread. Between 300 and 375 bales of hay were consumed by the fire. The fire was not totally extinguished until 3 p.m. EDT the next day. About 200,000 tons of hay burned. Twenty-one separate fire companies assisted in fighting the fire. No injuries were reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, September 22, 20102 deaths · $135,000 · 70 kt wind · 25 events
- Flash Flooding and Flooding in Minnesota, September 22 to 27, 2010$33 million · 45 events
- Flash Flooding and Flooding in Wisconsin, September 22 to 30, 20101 injured · $15 million · 52 events
- Flash Flooding and Flooding in Minnesota, September 22 to 26, 2010$39 million · 35 events
- Hail and Damaging Winds in Virginia, September 22, 20101 injured · $3.0 million · 1 in hail · 44 events
- Flash Flooding in New Mexico, September 22 to 23, 20101 death · $12,000 · 2 events
- Flash Flooding and Flooding in South Dakota, September 22 to 23, 2010$950,000 · 3 in hail · 31 events
- Damaging Winds in North Carolina, September 22, 2010$174,000 · 60 kt wind · 27 events
- Flooding in South Dakota, September 22 to 30, 2010$400,000 · 5 events
- Flash Flooding and Hail in Nebraska, September 22, 2010$195,000 · 1 in hail · 7 events
- Flash Flooding and Hail in Minnesota, September 22 to 23, 2010$100,000 · 1 in hail · 14 events
- Hail and Damaging Winds in Pennsylvania, September 22, 2010$107,000 · 1 in hail · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 261371, 261372, 261375, 261377, 261373, 261374, 261378, 261376, 262288.